July  2019, 39(7): 4057-4071. doi: 10.3934/dcds.2019163

Asymptotically sectional-hyperbolic attractors

Departamento de Matemáticas, Universidad Católica del Norte, Antofagasta, Chile

*Corresponding author.

Received  August 2018 Revised  November 2018 Published  April 2019

Fund Project: The first author was partially supported by Proyecto FONDECYT 1181183, Chile. The second author was supported by CONICYT grant 21180163, Chile.

The notion of asymptotically sectional-hyperbolic set was recently introduced. The main feature is that any point outside of the stable manifolds of its singularities has arbitrarily large hyperbolic times. In this paper we prove the existence, on any three-dimensional Riemannian manifold, of attractors with Rovella-like singularities satisfying this kind of hyperbolicity. Furthermore, we prove that asymptotically sectional-hyperbolic Lyapunov-stable sets, under certain conditions, have positive topological entropy.

Citation: B. San Martín, Kendry J. Vivas. Asymptotically sectional-hyperbolic attractors. Discrete & Continuous Dynamical Systems - A, 2019, 39 (7) : 4057-4071. doi: 10.3934/dcds.2019163
References:
[1]

V. S. AfraimovicV. V. Bykov and L. P. Shilnikov, The origin and structure of the Lorenz attractor, Dokl. Akad. Nauk SSSR, 234 (1977), 336-339.   Google Scholar

[2]

A. ArbietoA. M. Lopez and C. A. Morales, Homoclinic classes for sectional-hyperbolic sets, Kyoto J. Math, 56 (2016), 531-538.  doi: 10.1215/21562261-3600157.  Google Scholar

[3]

S. Bautista, The geometric Lorenz attractor is a homoclinic class, Bol. Mat., 11 (2004), 69-78.   Google Scholar

[4]

S. Bautista and C. A. Morales, On the intersection of sectional-hyperbolic sets, J. Mod. Dyn., 9 (2015), 203-218.  doi: 10.3934/jmd.2015.9.203.  Google Scholar

[5]

C. Bonatti, A. Pumariño and M. Viana, Lorenz attractors with arbitrary expanding dimension, International Conference on Differential Equations, Vol. 1, 2 (Berlin, 1999), 39–44, World Sci. Publ., River Edge, NJ, 2000. doi: 10.1016/S0764-4442(97)80131-0.  Google Scholar

[6]

J. CarmonaD. Carrasco-Olivera and B. San Martín, On the $C^1$ robust transitivity of the geometric Lorenz attractor, J. Differential Equations, 262 (2017), 5928-5938.   Google Scholar

[7]

E. CatsigerasM. Cerminara and H. Enrich, The Pesin entropy formula for $C^1$ diffeomorphisms with dominated splitting, Ergodic Theory Dynam. Systems, 35 (2015), 737-761.  doi: 10.1017/etds.2013.93.  Google Scholar

[8]

S. Gan and L. Wen, Nonsingular star flows satisfy Axiom A and the no-cycle condition, Invent. Math., 164 (2006), 279-315.  doi: 10.1007/s00222-005-0479-3.  Google Scholar

[9]

S. Gähler, Lineare 2-normierte Räume, Math. Nachr., 28 (1964), 1-43.  doi: 10.1002/mana.19640280102.  Google Scholar

[10]

J. Guckenheimer, A strange, strange attractor, in The Hopf Bifurcation and Its Applications, Applied Mathematical Sciences, (1976), 368–381. doi: 10.1007/978-1-4612-6374-6_25.  Google Scholar

[11]

J. Guckenheimer and R. F. Williams, Structural stability of Lorenz attractors, Inst. Hautes Études Sci. Publ. Math., 50 (1979), 59-72.   Google Scholar

[12]

A. Kawaguchi, On areal spaces. I. Metric tensors in $n$-dimensional spaces based on the notion of two-dimensional area, Tensor N.S., 1 (1950), 14-45.   Google Scholar

[13]

R. Labarca and M. J. Pacifico, Stability of singularity horseshoes, Topology, 25 (1986), 337-352.  doi: 10.1016/0040-9383(86)90048-0.  Google Scholar

[14]

E. N. Lorenz, Deterministic nonperiodic flow, J. Atmospheric Sci., 20 (1963), 130-141.   Google Scholar

[15]

R. J. Metzger, Stochastic stability for contracting Lorenz maps and flows, Comm. Math. Phys., 212 (2000), 277-296.  doi: 10.1007/s002200000220.  Google Scholar

[16]

R. J. Metzger, Sinai-Ruelle-Bowen measures for contracting Lorenz maps and flows, Ann. Inst. H. Poincaré Anal. Non Linéaire, 17 (2000), 247-276.  doi: 10.1016/S0294-1449(00)00111-6.  Google Scholar

[17]

R. J. Metzger and C. A. Morales, The Rovella attractor is a homoclinic class, Bull. Braz. Math. Soc., 37 (2006), 89-101.  doi: 10.1007/s00574-006-0005-2.  Google Scholar

[18]

R. J. Metzger and C. A. Morales, Sectional-hyperbolic systems, Ergodic Theory Dynam. Systems, 28 (2008), 1587-1597.  doi: 10.1017/S0143385707000995.  Google Scholar

[19]

C. A. MoralesM. J. Pacifico and and E. R. Pujals, Singular hyperbolic systems, Proc. Amer. Math. Soc., 127 (1999), 3393-3401.  doi: 10.1090/S0002-9939-99-04936-9.  Google Scholar

[20]

C. A. MoralesM. J. Pacifico and B. San Martín, Contracting Lorenz attractors through resonant double homoclinic loops, SIAM J. Math. Anal., 38 (2006), 309-332.  doi: 10.1137/S0036141004443907.  Google Scholar

[21]

C. A. Morales and B. San Martín, Contracting singular horseshoe, Nonlinearity, 30 (2017), 4208-4219.  doi: 10.1088/1361-6544/aa864e.  Google Scholar

[22]

C. A. Morales and M. Vilches, On 2-Riemannian manifolds, SUT J. Math., 46 (2010), 119-153.   Google Scholar

[23]

E. M. MuñozB. San Martín and J. A. Vera, Nonhyperbolic persistent attractors near the Morse-Smale boundary, Ann. Inst. H. Poincaré Anal. Non Linéaire, 20 (2003), 867-888.  doi: 10.1016/S0294-1449(03)00015-5.  Google Scholar

[24]

M. J. Pacifico and M. Todd, Thermodynamic formalism for contracting Lorenz flows, J. Stat. Phys., 139 (2010), 159-176.  doi: 10.1007/s10955-010-9939-2.  Google Scholar

[25]

R. C. Robinson, An Introduction to Dynamical Systems: Continuous and Discrete, 2$^nd$ edition, American Mathematical Society, Providence, 2012.  Google Scholar

[26]

A. Rovella, The dynamics of perturbations of the contracting Lorenz attractor, Bol. Soc. Brasil. Mat., 24 (1993), 233-259.  doi: 10.1007/BF01237679.  Google Scholar

[27]

D. V. Turaev and L. P. Shilnikov, An example of a wild strange attractor, Sb. Math., 189 (1998), 291-314.  doi: 10.1070/SM1998v189n02ABEH000300.  Google Scholar

[28]

R. F. Williams, The structure of Lorenz attractors, Inst. Hautes Études Sci. Publ. Math., 50 (1979), 73-99.   Google Scholar

show all references

References:
[1]

V. S. AfraimovicV. V. Bykov and L. P. Shilnikov, The origin and structure of the Lorenz attractor, Dokl. Akad. Nauk SSSR, 234 (1977), 336-339.   Google Scholar

[2]

A. ArbietoA. M. Lopez and C. A. Morales, Homoclinic classes for sectional-hyperbolic sets, Kyoto J. Math, 56 (2016), 531-538.  doi: 10.1215/21562261-3600157.  Google Scholar

[3]

S. Bautista, The geometric Lorenz attractor is a homoclinic class, Bol. Mat., 11 (2004), 69-78.   Google Scholar

[4]

S. Bautista and C. A. Morales, On the intersection of sectional-hyperbolic sets, J. Mod. Dyn., 9 (2015), 203-218.  doi: 10.3934/jmd.2015.9.203.  Google Scholar

[5]

C. Bonatti, A. Pumariño and M. Viana, Lorenz attractors with arbitrary expanding dimension, International Conference on Differential Equations, Vol. 1, 2 (Berlin, 1999), 39–44, World Sci. Publ., River Edge, NJ, 2000. doi: 10.1016/S0764-4442(97)80131-0.  Google Scholar

[6]

J. CarmonaD. Carrasco-Olivera and B. San Martín, On the $C^1$ robust transitivity of the geometric Lorenz attractor, J. Differential Equations, 262 (2017), 5928-5938.   Google Scholar

[7]

E. CatsigerasM. Cerminara and H. Enrich, The Pesin entropy formula for $C^1$ diffeomorphisms with dominated splitting, Ergodic Theory Dynam. Systems, 35 (2015), 737-761.  doi: 10.1017/etds.2013.93.  Google Scholar

[8]

S. Gan and L. Wen, Nonsingular star flows satisfy Axiom A and the no-cycle condition, Invent. Math., 164 (2006), 279-315.  doi: 10.1007/s00222-005-0479-3.  Google Scholar

[9]

S. Gähler, Lineare 2-normierte Räume, Math. Nachr., 28 (1964), 1-43.  doi: 10.1002/mana.19640280102.  Google Scholar

[10]

J. Guckenheimer, A strange, strange attractor, in The Hopf Bifurcation and Its Applications, Applied Mathematical Sciences, (1976), 368–381. doi: 10.1007/978-1-4612-6374-6_25.  Google Scholar

[11]

J. Guckenheimer and R. F. Williams, Structural stability of Lorenz attractors, Inst. Hautes Études Sci. Publ. Math., 50 (1979), 59-72.   Google Scholar

[12]

A. Kawaguchi, On areal spaces. I. Metric tensors in $n$-dimensional spaces based on the notion of two-dimensional area, Tensor N.S., 1 (1950), 14-45.   Google Scholar

[13]

R. Labarca and M. J. Pacifico, Stability of singularity horseshoes, Topology, 25 (1986), 337-352.  doi: 10.1016/0040-9383(86)90048-0.  Google Scholar

[14]

E. N. Lorenz, Deterministic nonperiodic flow, J. Atmospheric Sci., 20 (1963), 130-141.   Google Scholar

[15]

R. J. Metzger, Stochastic stability for contracting Lorenz maps and flows, Comm. Math. Phys., 212 (2000), 277-296.  doi: 10.1007/s002200000220.  Google Scholar

[16]

R. J. Metzger, Sinai-Ruelle-Bowen measures for contracting Lorenz maps and flows, Ann. Inst. H. Poincaré Anal. Non Linéaire, 17 (2000), 247-276.  doi: 10.1016/S0294-1449(00)00111-6.  Google Scholar

[17]

R. J. Metzger and C. A. Morales, The Rovella attractor is a homoclinic class, Bull. Braz. Math. Soc., 37 (2006), 89-101.  doi: 10.1007/s00574-006-0005-2.  Google Scholar

[18]

R. J. Metzger and C. A. Morales, Sectional-hyperbolic systems, Ergodic Theory Dynam. Systems, 28 (2008), 1587-1597.  doi: 10.1017/S0143385707000995.  Google Scholar

[19]

C. A. MoralesM. J. Pacifico and and E. R. Pujals, Singular hyperbolic systems, Proc. Amer. Math. Soc., 127 (1999), 3393-3401.  doi: 10.1090/S0002-9939-99-04936-9.  Google Scholar

[20]

C. A. MoralesM. J. Pacifico and B. San Martín, Contracting Lorenz attractors through resonant double homoclinic loops, SIAM J. Math. Anal., 38 (2006), 309-332.  doi: 10.1137/S0036141004443907.  Google Scholar

[21]

C. A. Morales and B. San Martín, Contracting singular horseshoe, Nonlinearity, 30 (2017), 4208-4219.  doi: 10.1088/1361-6544/aa864e.  Google Scholar

[22]

C. A. Morales and M. Vilches, On 2-Riemannian manifolds, SUT J. Math., 46 (2010), 119-153.   Google Scholar

[23]

E. M. MuñozB. San Martín and J. A. Vera, Nonhyperbolic persistent attractors near the Morse-Smale boundary, Ann. Inst. H. Poincaré Anal. Non Linéaire, 20 (2003), 867-888.  doi: 10.1016/S0294-1449(03)00015-5.  Google Scholar

[24]

M. J. Pacifico and M. Todd, Thermodynamic formalism for contracting Lorenz flows, J. Stat. Phys., 139 (2010), 159-176.  doi: 10.1007/s10955-010-9939-2.  Google Scholar

[25]

R. C. Robinson, An Introduction to Dynamical Systems: Continuous and Discrete, 2$^nd$ edition, American Mathematical Society, Providence, 2012.  Google Scholar

[26]

A. Rovella, The dynamics of perturbations of the contracting Lorenz attractor, Bol. Soc. Brasil. Mat., 24 (1993), 233-259.  doi: 10.1007/BF01237679.  Google Scholar

[27]

D. V. Turaev and L. P. Shilnikov, An example of a wild strange attractor, Sb. Math., 189 (1998), 291-314.  doi: 10.1070/SM1998v189n02ABEH000300.  Google Scholar

[28]

R. F. Williams, The structure of Lorenz attractors, Inst. Hautes Études Sci. Publ. Math., 50 (1979), 73-99.   Google Scholar

Figure 1.  A vector field $ X $ without non-atomic SRB-like measures
Figure 2.  The cube $ Q $ and the cells $ T_l $ and $ T_r $
Figure 3.  The flow in the resulting $ 3 $-cell
Figure 4.  The flow from the cusp triangles to $ S^+ $ and $ S^- $
Figure 6.  The trapping region $ U $
[1]

Mark F. Demers. Uniqueness and exponential mixing for the measure of maximal entropy for piecewise hyperbolic maps. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 217-256. doi: 10.3934/dcds.2020217

[2]

Gunther Uhlmann, Jian Zhai. Inverse problems for nonlinear hyperbolic equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 455-469. doi: 10.3934/dcds.2020380

[3]

Ilyasse Lamrani, Imad El Harraki, Ali Boutoulout, Fatima-Zahrae El Alaoui. Feedback stabilization of bilinear coupled hyperbolic systems. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020434

[4]

Antoine Benoit. Weak well-posedness of hyperbolic boundary value problems in a strip: when instabilities do not reflect the geometry. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5475-5486. doi: 10.3934/cpaa.2020248

[5]

Gervy Marie Angeles, Gilbert Peralta. Energy method for exponential stability of coupled one-dimensional hyperbolic PDE-ODE systems. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020108

[6]

Tian Ma, Shouhong Wang. Topological phase transition III: Solar surface eruptions and sunspots. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020350

[7]

Russell Ricks. The unique measure of maximal entropy for a compact rank one locally CAT(0) space. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 507-523. doi: 10.3934/dcds.2020266

[8]

Xin-Guang Yang, Lu Li, Xingjie Yan, Ling Ding. The structure and stability of pullback attractors for 3D Brinkman-Forchheimer equation with delay. Electronic Research Archive, 2020, 28 (4) : 1395-1418. doi: 10.3934/era.2020074

[9]

Yangrong Li, Shuang Yang, Qiangheng Zhang. Odd random attractors for stochastic non-autonomous Kuramoto-Sivashinsky equations without dissipation. Electronic Research Archive, 2020, 28 (4) : 1529-1544. doi: 10.3934/era.2020080

[10]

Leanne Dong. Random attractors for stochastic Navier-Stokes equation on a 2D rotating sphere with stable Lévy noise. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020352

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (133)
  • HTML views (162)
  • Cited by (0)

Other articles
by authors

[Back to Top]